Alert archive / California / Red Flag Warnings in 2019

Red Flag Warning 4, NWS Sacramento, CA

September 4, 2019

NWS Sacramento, CA issued this red flag warning at Sep 4, 2019, 2:51 PM PDT. It took effect at Sep 4, 2019, 5:00 PM PDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 4, 2019, 2:51 PM PDT (21:51 UTC)
In effect from
Sep 4, 2019, 5:00 PM PDT
Expired
Sep 5, 2019, 3:30 AM PDT
In force
11 hr
Issued by
NWS Sacramento, CA

The text

As transmitted.

924 
WWUS86 KSTO 042151
RFWSTO

URGENT - FIRE WEATHER MESSAGE
National Weather Service Sacramento CA
251 PM PDT Wed Sep 4 2019

...A Red Flag Warning is in effect across portions of Interior 
Northern California from 5 PM today through late Thursday 
morning...

.An area of low pressure off the coast will move through
northwestern California this evening. As the system interacts
with a pool of monsoonal moisture, scattered thunderstorms may
break out across the northern Coastal Range, the Shasta County
mountains, the Sierra north of I-80 and adjacent foothills, and
Burney Basin. Initial activity may be dry in nature before
turning to areas of wetting rains during the overnight hours. The
potential for abundant lightning may trigger fire starts over
seasonably dry fuels.

CAZ213-214-263-266-268-279-051800-
/O.UPG.KSTO.FW.A.0004.190905T0000Z-190905T1800Z/
/O.NEW.KSTO.FW.W.0004.190905T0000Z-190905T1800Z/
Eastern Portion of Shasta/Trinity NF-
Burney Basin and Northeast Plateau in Shasta County Including
Northwest Lassen NF north of Lassen NP-Southeast Edge Shasta-
Trinity NF and Western Portions of Tehama-Glenn Unit-
Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions
of Shasta-Trinity and Butte Units-
Northern Sierra Including Lassen NP and Plumas and Lassen NF/S
West of the Sierra Crest (West of Evans Peak-Grizzly Peak-
Beckworth Peak)-Eastern Mendocino NF-
251 PM PDT Wed Sep 4 2019

...RED FLAG WARNING IN EFFECT UNTIL 11 AM PDT THURSDAY FOR
LIGHTNING FOR FIRE WEATHER ZONES 213, 214, 263, 266, 268, AND 
279 INCLUDING THE MOUNTAINS, FOOTHILLS, AND BURNEY BASIN...

The National Weather Service in Sacramento has issued a Red Flag
Warning, which is in effect until 11 AM PDT Thursday. The Fire
Weather Watch is no longer in effect. 

* AFFECTED AREA...Fire weather zones 213, 214, 263, 266, 268, and
  279. This includes the northern Coastal Range, the Shasta County
  mountains, the Sierra north of I-80 and adjacent foothills, and
  Burney Basin. 

* WIND...Gusty and erratic winds around thunderstorms. Isolated
  wind gusts up to 40 mph.

* HUMIDITY...Minimum 10-20 percent; Overnight recoveries around 
  50-70 percent.

* THUNDERSTORMS...Potential for a mixture of dry and wet 
  thunderstorms causing local fire starts due to lightning.

* IMPACTS...any fires that develop will likely spread rapidly. 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Abundant lightning on existing very dry fuels could cause numerous
new fire ignitions. Gusty and erratic outflow winds could also
create extreme fire growth potential.


&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
1 follow-up statement
667 
WWUS86 KSTO 051030
RFWSTO

URGENT - FIRE WEATHER MESSAGE
National Weather Service Sacramento CA
330 AM PDT Thu Sep 5 2019

CAZ213-214-263-266-268-279-051130-
/O.CAN.KSTO.FW.W.0004.000000T0000Z-190905T1800Z/
Eastern Portion of Shasta/Trinity NF-
Burney Basin and Northeast Plateau in Shasta County Including
Northwest Lassen NF north of Lassen NP-Southeast Edge Shasta-
Trinity NF and Western Portions of Tehama-Glenn Unit-
Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions
of Shasta-Trinity and Butte Units-
Northern Sierra Including Lassen NP and Plumas and Lassen NF/S
West of the Sierra Crest (West of Evans Peak-Grizzly Peak-
Beckworth Peak)-Eastern Mendocino NF-
330 AM PDT Thu Sep 5 2019

...RED FLAG WARNING IS CANCELLED FOR LIGHTNING FOR FIRE WEATHER 
ZONES 213, 214, 263, 266, 268, AND 279...

The National Weather Service in Sacramento has cancelled the Red
Flag Warning. 

Isolated thunderstorms accompanied by wetting rain will be
possible this morning.

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this red flag warning went out at Sep 4, 3:35 AM PDT, 11 hours 16 minutes earlier.

Area forecast discussion, Sep 4, 3:35 AM PDT, 11 hours 16 minutes before
Area Forecast Discussion
National Weather Service Sacramento CA
335 AM PDT Wed Sep 4 2019

.SYNOPSIS...
Afternoon mountain thunderstorms possible today and Thursday.
Above normal temperatures today and Thursday. followed by near or
below normal temperatures late this week into next week

&&

.DISCUSSION...
Upper flow over Norcal becoming more southerly today as an upper
low over the eastern Pacific digs towards the coast. Isolated
monsoon type thunderstorms formed over the Sierra just south of
the CWA on Tuesday so a chance of showers or thunderstorms over
the northern Sierra today looks good as upper flow shifts.
Shortwave disturbances pivoting northward in this southerly flow
may bring isolated showers or thunderstorms over the coast range
today as well. Moisture progs indicate that main moisture is still
above 700 mb so rainfall with any thunderstorms will be limited.
RH values are expected to remain moderate and thunderstorm
coverage will be limited so fire impacts should be limited as
well. Not expecting a significant change in airmass today so
expect daytime highs should come in similar to Tuesday with
daytime highs a few to several degrees above normal.

Instability shifts northward tonight and Thursday so shower and
thunderstorm threat shifts northward as well bringing a
thunderstorm threat to the Shasta county mountains. This threat
will continue through the day Thursday as the offshore upper low
shifts to the northeast towards the Pacific Northwest. Thursday
will likely see a little cooling most places but highs will still
remain above normal.

Flat upper ridging returns on Friday for a temporary end to the
mountain shower threat and a little more cooling. Another Pacific
trough approaches the north coast on Saturday bringing daytime
highs down to below normal for the first time in a quite a while.
Could see a few showers over the Shasta county mountains Saturday
night as this system clips through Norcal.

&&

.EXTENDED DISCUSSION (Sunday THROUGH Wednesday)...

Troughing will bring cooler weather to the region on Sunday, in
addition to isolated showers and thunderstorms over northern
Sierra and Cascades. Deterministic models aren't the most excited
about this opportunity, but ensemble guidance remains persistent.
At this time, we've opted to keep the precip chance as showers
instead of thunderstorms, but as we get closer to the day there's
a chance we could see more favorable convective parameters.

Beyond Sunday and into early next week, high temperatures are
forecast to be below normal.

&&

.AVIATION...

Mainly VFR conditions are expected across northern California
today. There will be chances for showers and thunderstorms in the
mountains this afternoon and evening, which may drop ceilings and
visibility at times. Some vicinity showers and/or thunderstorms
could reach KRDD and KRBL.

&&

.STO WATCHES/WARNINGS/ADVISORIES...
None.
&&

The office that day

Everything else NWS Sacramento, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 4, 9:51 AM PDTFire Weather WatchSTO5 hr

Nearby

Red Flag Warnings in California, 2019Every red flag warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.